Alert archive / Missouri / Tornado Warnings in 2024
Tornado Warning 19, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Apr 28, 2024, 3:26 AM CDT for Cedar County, Missouri. It was in force for 15 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2024, 3:26 AM CDT (08:26 UTC)
- Expired
- Apr 28, 2024, 3:41 AM CDT
- In force
- 15 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Cedar County, MO
The radar
The Springfield radar (KSGF), 58 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 3:30 AM CDT | TSTM WND DMG | 3 W Fair Play, MO | Numerous trees uprooted. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 11:42 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.5
The text
As transmitted.
758
WFUS53 KSGF 280826
TORSGF
MOC039-280900-
/O.NEW.KSGF.TO.W.0019.240428T0826Z-240428T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
326 AM CDT Sun Apr 28 2024
The National Weather Service in Springfield has issued a
* Tornado Warning for...
Southeastern Cedar County in southwestern Missouri...
* Until 400 AM CDT.
* At 325 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Stockton, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Stockton Lake, Stockton State Park, Stockton, Umber View Heights,
Bearcreek, Masters, and Arnica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3780 9363 3774 9363 3774 9361 3759 9362
3758 9388 3764 9389
TIME...MOT...LOC 0825Z 242DEG 28KT 3763 9380
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Soria2 follow-up statements
054
WWUS53 KSGF 280832
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
332 AM CDT Sun Apr 28 2024
MOC039-280900-
/O.CON.KSGF.TO.W.0019.000000T0000Z-240428T0900Z/
Cedar MO-
332 AM CDT Sun Apr 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTHEASTERN CEDAR COUNTY...
At 331 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Stockton, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Stockton Lake, Stockton State Park, Stockton, and Bearcreek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3780 9363 3774 9363 3774 9361 3764 9362
3760 9375 3768 9381
TIME...MOT...LOC 0831Z 242DEG 28KT 3765 9374
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Soria150
WWUS53 KSGF 280841
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
341 AM CDT Sun Apr 28 2024
MOC039-280850-
/O.CAN.KSGF.TO.W.0019.000000T0000Z-240428T0900Z/
Cedar MO-
341 AM CDT Sun Apr 28 2024
...THE TORNADO WARNING FOR SOUTHEASTERN CEDAR COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Tornado Watch remains in effect until 700 AM CDT for southwestern
Missouri.
Remember, a Severe Thunderstorm Warning still remains in effect for
Cedar county.
&&
LAT...LON 3780 9363 3774 9363 3774 9361 3764 9362
3760 9375 3768 9381
TIME...MOT...LOC 0839Z 242DEG 28KT 3768 9365
$$
SoriaWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 28, 12:42 AM CDT, 2 hours 44 minutes earlier. Its key messages:
- Significant and dangerous severe weather is expected tonight in areas along and west of Highway 65. Greatest potential is focused along and west of I-49 where tornadoes (potentially EF2+)...hail to the size of baseballs...and wind gusts up to 70 mph are all possible.
- Significant and dangerous flooding is expected in areas along and west of Highway 65 as additional heavy rain impacts the area this evening into Sunday morning. A Flood Watch is in effect from 7PM Saturday to 1PM Sunday.
- Strong to severe weather and additional flooding is expected again Sunday into Sunday night.
- The unsettled pattern continues with additional storm chances mid to late next week.
Area forecast discussion, Apr 28, 12:42 AM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1242 AM CDT Sun Apr 28 2024
.KEY MESSAGES...
- Significant and dangerous severe weather is expected tonight
in areas along and west of Highway 65. Greatest potential is
focused along and west of I-49 where tornadoes (potentially
EF2+)...hail to the size of baseballs...and wind gusts up to
70 mph are all possible.
- Significant and dangerous flooding is expected in areas along
and west of Highway 65 as additional heavy rain impacts the
area this evening into Sunday morning. A Flood Watch is in
effect from 7PM Saturday to 1PM Sunday.
- Strong to severe weather and additional flooding is expected
again Sunday into Sunday night.
- The unsettled pattern continues with additional storm chances
mid to late next week.
&&
.SHORT TERM /THROUGH MONDAY/...
Issued at 225 PM CDT Sat Apr 27 2024
Synoptic overview and current conditions: Upper analysis and
water vapor imagery show a broad trough over the great basin and
southwest U.S. with a closed low centered roughly over the 4
corners region. Broad southwesterly flow continues out ahead of
the low and into the central U.S. A well defined surface front
was located from northeast of a low in the OK panhandle into
northeast Kansas and northeast Iowa with mid 60s dew points in
the warm sector south of the low. A dryline extended south of
the low west Texas. Convection has developed in the warm sector
over western OK into south central KS and also along the
frontal boundary in central into northeast KS.
Tonight: 18z sounding still shows an inversion from around 800mb
to 750mb. Still some decent elevated instability above the
inversion layer with 1000-1500 j/kg. CAMS are suggesting some
scattered convection over the area this afternoon and early
evening over the eastern CWA. Large hail and damaging winds
would be the main risk with any initial development in our east.
Later this evening and overnight, the convection which is
currently developing to our west is expected to move into the
western CWA. Supercells will be possible initially with very
large hail to the size of baseballs, damaging wind gusts up to
70 mph and a few strong tornadoes possible. Overnight, this
activity will likely form into a thunderstorm complex, with all
modes of severe weather still possible. Very heavy rainfall is
expected with PW values of 1.2" to 1.7" over the area. Storms
will likely train from southwest to northeast with repeated
heavy rain over the same area. Unfortunately, this will be the
same areas which have received heavy rain and flooding the past
2 days. Several inches of additional rain are expected in the
western CWA which will likely lead to additional flooding and
potentially significant flooding. Several rivers are already in
moderate flood stage and there continues to flooding from the
previous 2 days of heavy rain. A flood watch is in effect from 7
pm this evening through 1 pm Sunday.
Sunday and Sunday night: A thunderstorm complex will continue
to push east across the area Sunday morning. The main upper
trough axis and surface front will still be west of the area. If
sufficient destabilization can occur behind the thunderstorm
complex on Sunday afternoon, then additional strong to severe
thunderstorm redevelopment will be possible as the upper wave
pushes to the northeast. If convection does redevelop, it would
then push east across the area during the afternoon and evening
hours. Large hail and damaging winds would be the main risks,
with tornadoes still possible. Heavy rain and flooding will also
be possible.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 225 PM CDT Sat Apr 27 2024
The convection should push southeast of the area on Monday with
high pressure moving into the area. Moisture will begin to lift
back north into the area by mid to late week with shower and
thunderstorm chances increasing again in the Wednesday to
Friday time frame.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1237 AM CDT Sun Apr 28 2024
VFR conditions will gradually deteriorate through the TAF
period, beginning with JLN. A line of strong to severe
thunderstorms is likely (80-90% chance) to impact all TAF sites,
dropping ceilings to at least MVFR. Rain within these storms may
be heavy at times. The best chance for the line of storms to
move through is between 07-11Z for JLN and 08-13Z for SGF/BBG.
Wind gusts up to 70 mph will be possible with this line of
storms. Hail up to the size of golf balls and a tornado or two
also cannot be ruled out. After the initial line clears out,
there will be some lingering scattered showers before another
line of severe thunderstorms is expected to develop after 22Z.
Wind gusts up to 60 mph will also be possible with these storms.
Besides the heavy rain/thunderstorms, winds will remain
southerly, sometimes gusting up to 25 kts, especially during the
day. A low-level jet will keep wind shear across the TAF sites
until 12Z.
&&
.CLIMATE...
Issued at 1225 PM CDT Thu Apr 25 2024
Record High Minimum Temperatures:
April 27:
KSGF: 67/1899
April 28:
KSGF: 68/1896
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through this afternoon for KSZ073-097-101.
MO...Flood Watch through this afternoon for MOZ055-056-066>069-
077>081-088>096-101>105.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Price
CLIMATE...PriceHazardous weather outlook, Apr 27, 2:38 PM CDT, 12 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 238 PM CDT Sat Apr 27 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281945- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 238 PM CDT Sat Apr 27 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated tornado risk. Significant hail risk. Elevated thunderstorm wind damage risk. Significant lightning risk. Significant excessive rainfall risk Limited non thunderstorm wind risk. DISCUSSION... An east to west gradient of incraesing severe risk exists for our forecast area tonight (generally after 7 PM). Springfield is within a Slight (2/5) risk, Mount Vernon is within an Enhanced (3/5) risk, and Joplin, Nevada and Pittsburg, KS are within a Moderate (4/5) risk. For areas generally along and west of I-49, significant severe weather is expected with strong tornadoes, hail up to the size of baseballs, and wind gusts up to 70 mph all possible. Initial storms in this region will likely be training supercells bringing all hazards before another round of storms comes through as a line bringing mainly wind gusts and a spinup tornado or two. This line of storms will move eastward and impact Springfield in the early morning hours (generally between 1-4 AM). With the training nature of storms, high amounts of moisture, and multiple rounds of rain, significant area, river, and flash flooding is also expected, especially in areas that have already received 3-6 inches of rain. This includes locations along and west of Highway 65. A Moderate (3/4) risk for excessive rainfall exists for this area. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a Slight (2/5) risk for severe weather Sunday as well. All hazards will be possible for both days. Heavy rainfall and flooding will also be possible with the storms. Portions of our forecast area are in a Slight (2/4) risk for excessive rainfall and flooding Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed later today and tonight for areas mainly west of the highway 65 corridor && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Apr 27, 10:53 PM CDT, 4 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1053 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Rain Fort Scott 37.84N 94.71W
04/27/2024 M4.00 Inch Bourbon KS Public
Storm total so far of 4.00 inches of rain.
Via social media.
&&
TEOLocal storm report, Apr 27, 10:58 PM CDT, 4 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1058 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM Rain Nevada 37.84N 94.36W
04/27/2024 M2.64 Inch Vernon MO Mesonet
Mesonet station FW7458 Nevada 3 hour
rainfall total.
&&
TEOSpecial weather statement, Apr 27, 11:26 PM CDT, 4 hours before
Special Weather Statement
National Weather Service Springfield MO
1126 PM CDT Sat Apr 27 2024
MOZ067-078-280515-
Cedar MO-St. Clair MO-
1126 PM CDT Sat Apr 27 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CEDAR AND SOUTHERN ST.
CLAIR COUNTIES THROUGH 1215 AM CDT...
At 1126 PM CDT, Doppler radar was tracking a strong thunderstorm near
El Dorado Springs, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Truman Lake, El Dorado Springs, Osceola, Collins, Roscoe, Vista,
Gerster, Tiffin, Caplinger Mills, Filley, and Cedar Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until midnight CDT for central,
southwestern and west central Missouri.
&&
LAT...LON 3810 9357 3783 9357 3783 9363 3778 9363
3775 9399 3795 9402
TIME...MOT...LOC 0426Z 247DEG 24KT 3786 9395
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HatchLocal storm report, Apr 28, 12:38 AM CDT, 2 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1238 AM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM Tstm Wnd Dmg 3 NE Warsaw 38.27N 93.33W
04/27/2024 Benton MO Public
Delayed report. Report from mPING. 1-inch
tree limbs broken, Shingles blown off. Time
based on radar.
&&
TEOSpecial weather statement, Apr 28, 2:48 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Springfield MO
248 AM CDT Sun Apr 28 2024
MOZ077-088-089-093-094-101-102-280845-
Barry MO-Barton MO-Jasper MO-Dade MO-Newton MO-McDonald MO-
Lawrence MO-
248 AM CDT Sun Apr 28 2024
...STRONG THUNDERSTORMS WILL IMPACT EASTERN BARTON...EASTERN
NEWTON...EASTERN MCDONALD...BARRY...LAWRENCE...EASTERN JASPER AND
DADE COUNTIES THROUGH 345 AM CDT...
At 247 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Sheldon to near Fairview to
near Bentonville. Movement was east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Roaring River State Park, Stockton Lake, Table Rock Lake, Monett,
Aurora, Mount Vernon, Cassville, Marionville, Shell Knob, Greenfield,
Sarcoxie, Pierce City, Purdy, Lockwood, Seligman, Exeter, Golden
City, Miller, Wheaton, and Verona.
This includes Interstate 44 between mile markers 26 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 700 AM CDT for southwestern
and west central Missouri.
&&
LAT...LON 3650 9417 3764 9418 3764 9408 3758 9407
3757 9362 3728 9363 3728 9361 3683 9361
3681 9358 3650 9358
TIME...MOT...LOC 0747Z 253DEG 39KT 3761 9414 3686 9416 3640 9418
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SoriaLocal storm report, Apr 28, 2:54 AM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
254 AM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM Flash Flood Fort Scott 37.84N 94.71W
04/27/2024 Bourbon KS Emergency Mngr
Significant street flooding in and around
Fort Scott Kansas.
&&
MBThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:58 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 32 min |
| Apr 27, 8:29 PM CDT | Special Weather Statement | SGF | Vernon | 46 min |
| Apr 27, 8:40 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 50 min |
| Apr 27, 8:42 PM CDT | Flash Flood Warning | SGF | Vernon | 12 hr |
| Apr 27, 9:09 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 51 min |
| Apr 27, 9:30 PM CDT | Special Weather Statement | SGF | Vernon | 45 min |
| Apr 27, 9:40 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 50 min |
| Apr 27, 9:50 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, St. Clair, Vernon | 55 min |
| Apr 27, 10:05 PM CDT | Tornado Warning | SGF | Benton | 25 min |
| Apr 27, 10:23 PM CDT | Tornado Warning | SGF | Morgan | 37 min |
| Apr 27, 10:32 PM CDT | Flash Flood Warning | SGF | Benton, St. Clair | 6 hr |
| Apr 27, 10:38 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 52 min |
| Apr 27, 10:47 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Apr 27, 11:26 PM CDT | Special Weather Statement | SGF | St. Clair | 49 min |
| Apr 27, 11:50 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 9 min |
| Apr 28, 1:13 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 62 min |
| Apr 28, 2:03 AM CDT | Tornado Warning | SGF | McDonald | 27 min |
| Apr 28, 2:20 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 40 min |
| Apr 28, 2:48 AM CDT | Special Weather Statement | SGF | Barry, Dade, Lawrence | 57 min |
| Apr 28, 3:04 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 41 min |
| Apr 28, 3:07 AM CDT | Tornado Warning | SGF | Dade | 23 min |
| Apr 28, 3:38 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Hickory, Polk, St. Clair | 37 min |
| Apr 28, 8:43 AM CDT | Areal Flood Warning | SGF | Vernon | 18 hr |
| Apr 28, 6:28 PM CDT | Special Weather Statement | SGF | McDonald | 47 min |
| Apr 28, 6:43 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 47 min |
Nearby
Tornado Warnings in Missouri, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.